Alert archive / North Carolina / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 97, NWS Raleigh, NC

June 9, 2014Johnston County, Nash County, Wilson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 9, 2014, 11:48 PM EDT for Johnston County, Nash County, Wilson County, North Carolina. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 9, 2014, 11:48 PM EDT (03:48 UTC)
Expired
Jun 10, 2014, 12:30 AM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Johnston County, NC, Nash County, NC, Wilson County, NC

The radar

The Raleigh/Durham radar (KRAX), 30 km from the middle of the area, began a volume at 03:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 3.8 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2014-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1246 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2014-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1246 J/kg
Mixed-layer CIN
-1 J/kg
Mixed-layer LCL
591 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
187 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

646 
WUUS52 KRAH 100348
SVRRAH
NCC101-127-195-100430-
/O.NEW.KRAH.SV.W.0097.140610T0348Z-140610T0430Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1148 PM EDT MON JUN 9 2014

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN JOHNSTON COUNTY IN CENTRAL NORTH CAROLINA...
  SOUTHWESTERN NASH COUNTY IN CENTRAL NORTH CAROLINA...
  WESTERN WILSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 1230 AM EDT

* AT 1148 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM
  WAS LOCATED 8 MILES EAST OF CLAYTON...OR 11 MILES NORTH OF
  SMITHFIELD...AND MOVING EAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  BAILEY...KENLY...LUCAMA...SIMS...FLOWERS...BUCKHORN RESERVOIR AND
  EMIT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3559 7802 3559 7839 3572 7840 3584 7797
TIME...MOT...LOC 0348Z 266DEG 27KT 3567 7831 
$$

77
3 follow-up statements
411 
WWUS52 KRAH 100403
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1203 AM EDT TUE JUN 10 2014

NCC101-127-195-100430-
/O.CON.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
JOHNSTON NC-NASH NC-WILSON NC-
1203 AM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR NORTHEASTERN JOHNSTON...SOUTHWESTERN NASH AND WESTERN WILSON
COUNTIES...
 
AT 1202 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED 7 MILES SOUTHWEST OF BAILEY...OR 15 MILES NORTHEAST OF
SMITHFIELD...MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BAILEY...KENLY...LUCAMA...SIMS... AND EMIT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3559 7830 3573 7831 3584 7797 3559 7802
TIME...MOT...LOC 0402Z 266DEG 27KT 3568 7817 

$$

77
643 
WWUS52 KRAH 100416
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1216 AM EDT TUE JUN 10 2014

NCC101-100424-
/O.CAN.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
JOHNSTON NC-
1216 AM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
JOHNSTON COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3559 7802 3560 7806 3559 7806 3559 7809
      3560 7812 3571 7816 3573 7818 3577 7818
      3584 7797
TIME...MOT...LOC 0414Z 264DEG 26KT 3569 7808 

$$

NCC127-195-100430-
/O.CON.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
NASH NC-WILSON NC-
1216 AM EDT TUE JUN 10 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM EDT
FOR SOUTH CENTRAL NASH AND WESTERN WILSON COUNTIES...
 
AT 1214 AM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM
WAS LOCATED NEAR BAILEY...OR 19 MILES NORTHEAST OF SMITHFIELD...
MOVING EAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
BAILEY...KENLY...LUCAMA...AND SIMS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

&&

LAT...LON 3559 7802 3560 7806 3559 7806 3559 7809
      3560 7812 3571 7816 3573 7818 3577 7818
      3584 7797
TIME...MOT...LOC 0414Z 264DEG 26KT 3569 7808 

$$

77
739 
WWUS52 KRAH 100426
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1226 AM EDT TUE JUN 10 2014

NCC127-195-100434-
/O.EXP.KRAH.SV.W.0097.000000T0000Z-140610T0430Z/
NASH NC-WILSON NC-
1226 AM EDT TUE JUN 10 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL NASH AND WESTERN
WILSON COUNTIES WILL EXPIRE AT 1230 AM EDT...
                
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE 
LIMITS. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER 
GUSTY WINDS OF UP TO 50 MPH ARE STILL POSSIBLE WITH THIS CLUSTER OF 
THUNDERSTORMS.

LAT...LON 3559 7802 3560 7806 3559 7806 3559 7809
      3560 7812 3571 7816 3573 7818 3577 7818
      3584 7797
TIME...MOT...LOC 0422Z 266DEG 27KT 3569 7808 

$$

77

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:45 PM EDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 9, 10:45 PM EDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1045 PM EDT MON JUN 9 2014

.SYNOPSIS...SOUTHWEST FLOW ALOFT WILL PREVAIL THROUGH MID TO LATE
WEEK...IN ADVANCE OF AN UPPER LEVEL TROUGH SLOWLY APPROACHING THE
REGION FROM THE WEST.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1045 PM MONDAY...

AN UPPER LEVEL DISTURBANCE (REMNANT VORTICITY MAXIMUM FROM SUNDAY'S
AFTERNOON ACROSS THE DEEP SOUTH) CURRENTLY CROSSING THE WESTERN
PIEDMONT OF NC. THIS FEATURE WORKING WITH AVAILABLE MOISTURE AND
SLIGHT TO MODERATE INSTABILITY TRIGGERED SCATTERED STRONG-SEVERE
CONVECTION EARLY THIS EVENING ACROSS THE WESTERN PIEDMONT WITH
NUMEROUS REPORTS OF TREES DOWN ACROSS SECTIONS OF RANDOLPH COUNTY.

A SURFACE TROUGH ELONGATED NORTH-SOUTH ACROSS THE COASTAL PLAIN MAY
SERVE AS A FOCUS FOR A FEW SHOWERS AND STORMS OVERNIGHT AS UPPER
LEVEL DISTURBANCE DRIFTS EAST. AS NEAR SFC ATMOSPHERE CONTINUES TO
STABILIZE...RISK OF SEVERE STORMS OVERNIGHT APPEARS WEAK/MINIMAL.

OUTFLOW FROM THIS EVENINGS STORMS WILL LIKELY SERVE AS A FOCUS FOR
ADDITIONAL CONVECTIVE ACTIVITY TUESDAY...ESPECIALLY ACROSS THE SOUTH
AND EAST SECTIONS OF THE FORECAST AREA. ANOTHER ROUND OF STORMS WAS
CROSSING THE DEEP SOUTH THIS EVENING. THE UPPER LEVEL SYSTEM
ASSOCIATED WITH THESE STORM EXPECTED TO DRIFT ACROSS CENTRAL NC LATE
TUESDAY MORNING. DEPENDING UPON HOW MUCH INSOLATION THE SURFACE
ATMOSPHERE RECEIVES IN THE MORNING WILL DETERMINE THE AMOUNT OF
INSTABILITY AVAILABLE TO FUEL THE STORMS. IF ITS MOSTLY-PARTLY SUNNY
IN THE MORNING...A MODERATELY UNSTABLE AIR MASS WILL LIKELY BE IN
PLACE BY MID DAY.  THIS COULD TRIGGER SCATTERED STRONG TO SEVERE
STORMS TUESDAY AFTERNOON ACROSS CENTRAL NC.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
AS OF 315 PM MONDAY...

OVERVIEW: SOUTHWEST FLOW ALOFT WILL STRENGTHEN OVER THE TN/OH VALLEY
TUE/TUE NIGHT AS AN UPPER LEVEL LOW (OVER THE CENTRAL PLAINS THIS
AFTERNOON) TRACKS EAST ACROSS THE CENTRAL MS RIVER VALLEY. SUBTLE
HEIGHT RISES AND SLIGHT AMPLIFICATION OF AN AN UPPER LEVEL RIDGE ARE
EXPECTED DOWNSTREAM ACROSS THE CAROLINAS /SOUTHEAST COAST/ AS THE
UPPER LEVEL PATTERN BECOMES INCREASINGLY AMPLIFIED ALONG THE MS
RIVER VALLEY.

CONVECTION: A MODIFIED ELEVATED MIXED LAYER WILL ADVECT EASTWARD
ALONG THE SOUTHERN PERIPHERY OF THE AFOREMENTIONED UPPER LEVEL
TROUGH OVER THE DEEP SOUTH GULF COAST AND THEN NORTHEASTWARD INTO
THE SOUTHEAST/CAROLINAS TUE AFTERNOON...WITH H7-H5 LAPSE RATES ON
THE ORDER OF 6.0-7.0 C/KM ACROSS CENTRAL NC. ASSUMING SEASONABLE
MOISTURE AND INSOLATION...MODERATE DIURNAL DESTABILIZATION (1000-
2000 J/KG MLCAPE) AND LITTLE OR NO CONVECTIVE INHIBITION WOULD BE
EXPECTED DURING THE AFT/EVE. HOWEVER...FORCING FOR ASCENT WILL ONCE
AGAIN BE CONFINED TO SHALLOW CONVERGENCE ALONG THE SEABREEZE AND/OR
A PIEDMONT TROUGH...PERHAPS DPVA ASSOC/W A SMALL AMPLITUDE
DISTURBANCE IN SW FLOW ALOFT OVER WESTERN PORTIONS OF THE STATE.
FURTHER COMPLICATING MATTERS...SUBSIDENCE MAY BE PRESENT TUE MORNING
THROUGH EARLY TUE AFTERNOON IN THE WAKE OF AN MCV EXPECTED TO TRACK
OFFSHORE THE NC COAST...ALONG WITH WEAK SYNOPTIC SUBSIDENCE UNDER
THE RIDGE AMPLIFYING OVER THE REGION. WITH THE ABOVE IN MIND...
CONSIDERABLE UNCERTAINTY IS PRESENT WITH REGARD TO CONVECTIVE
COVERAGE ON TUE...AND WILL INDICATE A 20-30% CHANCE OF SHOWERS AND
STORMS TUE AFT/EVE AND A SLIGHT CHANCE OF SHOWERS TUE NIGHT.

TEMPERATURES: AS LONG AS STRATUS DOES NOT DEVELOP AND PERSIST
THROUGH THE MORNING HOURS LIKE TODAY...STRONG INSOLATION AND RISING
HEIGHTS ALOFT WOULD SUGGEST HIGHS IN THE LOWER 90S. LOWS TUE NIGHT
IN THE UPPER 60S TO LOWER 70S.

SEVERE POTENTIAL: ALTHOUGH DEEP LAYER SHEAR IS PROGGED TO BE NO
HIGHER THAN ~20 KT OVER CENTRAL NC...RELATIVELY STEEP MID-LEVEL
LAPSE RATES...STRONG INSOLATION...SEASONABLE LOW-LEVEL MOISTURE...
AND MODERATE DCAPE (~1000 J/KG) ALL SUGGEST A CONDITIONAL POTENTIAL
FOR ISOLATED SEVERE STORMS CAPABLE OF PRODUCING DAMAGING WINDS AND
HAIL UP TO THE SIZE OF QUARTERS. -VINCENT

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
AS OF 145 PM MONDAY...

THROUGH WED NIGHT...FORECAST GUIDANCE SUGGESTS THE MID-UPPER LOW
OVER THE CENTRAL PLAINS WILL SPLIT...WITH THE PRIMARY LOW FORECAST
TO DRIFT INTO THE GREAT LAKES...AND ADDITIONAL VORTICITY AT THE BASE
OF THE TROUGH FORECAST TO DIG INTO THE SOUTHEAST STATES.
MEANWHILE...A MID LEVEL ANTI-CYCLONE WILL MIGRATE UP AND OFFSHORE
THE SOUTHEAST AND MIDDLE ATLANTIC COASTS. SO WHILE WEAK HEIGHT FALLS
ALOFT (ON THE ORDER OF 10-20 METERS/12 HR) WILL RESULT...LOW LEVEL
CONVERGENCE WILL REMAIN WEAK AND SHALLOW/CONFINED TO A PIEDMONT
TROUGH...WITH DEEPER AND MORE APPRECIABLE CONVERGENCE THROUGH THE
H85-925 LAYER - AND ASSOCIATED FOCUS/TRIGGER - EXPECTED TO HOLD OVER
THE EASTERN TN VALLEY AND SOUTHERN APPALACHIANS. AS SUCH...
THUNDERSTORM PROBABILITIES OVER CENTRAL NC WILL BE AT A RELATIVE
MINIMUM COMPARED TO SUBSEQUENT DAYS - IN THE LOW CHANCE RANGE. WHERE
STORMS DO OCCUR...HOWEVER...A HOT AND MODERATELY UNSTABLE AIR
MASS...ONE FUELED BY 7 C/KM MID LEVEL LAPSE RATES ATOP SFC
TEMPERATURES IN THE LOWER TO MIDDLE 90S...AND MID LEVEL FLOW OF
AROUND 25 KTS...WOULD SUPPORT PULSE/MULTI-CELL SEVERE WIND AND HAIL.
ANY STORMS THAT DO FORM SHOULD DIMINISH WITH NOCTURNAL
COOLING/INCREASING CINH...THROUGH THE EVENING. SOUPY...WITH AREAS OF
STRATUS AND FOG OVERNIGHT...AND LOWS IN THE UPPER 60S TO AROUND 70.

THU-FRI NIGHT: AN ELONGATED MID-UPPER LEVEL TROUGH AXIS BETWEEN THE
AFOREMENTIONED SPLITTING CENTRAL CONUS MID-UPPER LOW WILL THEN DRIFT
EAST INTO THE CAROLINAS THU-THU NIGHT...THEN BE REINFORCED BY A MORE
PROGRESSIVE/QUICKER NORTHERN SHORTWAVE TROUGH FORECAST TO TRACK
ALONG THE CENTRAL TO EASTERN CANADIAN/US BORDER FRI-FRI NIGHT. THE
LATTER FEATURE WILL PROPEL A COLD FRONT ACROSS THE CENTRAL
APPALACHIANS AND INTO CENTRAL NC LATE FRI-FRI NIGHT. DEEPER/
INCREASINGLY CONVERGENT LOW LEVEL FLOW WILL SUPPORT A HIGH CHANCE TO
LIKELY PROBABILITY OF SHOWERS AND STORMS MAINLY IN THE AFTERNOON
BOTH DAYS...BUT BOTH WEAKER MID LEVEL LAPSE RATES AND FLOW WILL
LIMIT ANY SEVERE THREAT....WITH SMALL STREAM AND URBAN FLOODING
PERHAPS A GREATER CONCERN. NOT AS HOT...BUT STILL HUMID...WITH HIGHS
IN THE MIDDLE 80S TO AROUND 90...AND LOWS AGAIN IN THE UPPER 60S TO
AROUND 70.

SAT-MON: THOUGH MEDIUM RANGE GUIDANCE SOLUTIONS DIVERGE WITH THE
LARGER SCALE FLOW ESPECIALLY ACROSS THE NORTHERN US DURING THIS
PERIOD...THEY REMAIN IN RELATIVELY GOOD AGREEMENT WITH THE FRONTAL
LOCATION/PROGRESSION INVOF THE CAROLINAS THROUGH THE WEEKEND. IT
APPEARS THE FRONT WILL BECOME INCREASINGLY W-E ORIENTED AND SETTLE
TOWARD THE SC BORDER BY LATE SAT OR SUN...THEN RETREAT NORTH/"WASH-
OUT" BY MON. AS SUCH...THUNDERSTORM PROBABILITIES WILL HOLD IN THE
CHANCE RANGE OVER THE SOUTHERN PIEDMONT AND SANDHILLS...TAPERING TO
20 PERCENT...OR LESS...OVER THE NORTHERN PIEDMONT...WITH
TEMPERATURES IN THE MID-UPPER 80S NORTH TO 90 DEGREES OR SO SOUTH.

&&

.AVIATION /00Z TUESDAY THROUGH SATURDAY/...
AS OF 825 PM MONDAY...

24-HR TAF PERIOD: GENERALLY VFR CONDITIONS WILL PREVAIL... WITH THE
EXCEPTION OF ANY AREAS THAT SEE SHOWER OR THUNDERSTORM ACTIVITY.
KINT/KGSO ARE CURRENTLY BEING IMPACTED BY RAIN AND THUNDERSTORMS IN
THE AREA... AND THE ACTIVITY COULD POTENTIALLY IMPACT KRDU AND KFAY
OVER THE NEXT SEVERAL HORUS. WINDS WILL REMAIN GENERALLY SW...
EXCEPT WHERE AFFECTED BY THUNDERSTORM OUTFLOW.

LOOKING AHEAD: EXPECT AN ABOVE-NORMAL POTENTIAL FOR SHOWERS AND
THUNDERSTORMS THE REMAINDER OF THE WORK WEEK AS AN UPPER LEVEL
TROUGH SLOWLY APPROACHES THE REGION FROM THE WEST...WITH THE BEST
COVERAGE ON THU/FRI AS THE UPPER LEVEL WAVE SLOWLY CROSSES THE
CAROLINAS. -VINCENT

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...VINCENT
NEAR TERM...WSS
SHORT TERM...VINCENT
LONG TERM...MWS
AVIATION...SEC/VINCENT
Hazardous weather outlook, Jun 9, 11:29 PM EDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE RALEIGH NC
1129 PM EDT MON JUN 9 2014

NCZ007>011-021>028-038>043-073>078-083>086-088-089-101000-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1129 PM EDT MON JUN 9 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS THE
REGION ON TUESDAY. AN ISOLATED STORM COULD BECOME SEVERE DURING
THE AFTERNOON AND EVENING...WITH A PRIMARY THREAT OF DAMAGING
WINDS.

THUNDERSTORM COVERAGE WILL PROGRESSIVELY INCREASE WEDNESDAY
THROUGH FRIDAY...AS AN UPPER LEVEL TROUGH SLOWLY APPROACHES FROM
THE WEST. SOME STORMS MAY BECOME SEVERE...MAINLY ON
WEDNESDAY...WITH A THREAT OF DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jun 9, 11:31 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1131 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 NNE ULAH              35.67N  79.82W
06/09/2014                   RANDOLPH           NC   911 CALL CENTER

            TREE BLOWN DOWN ONTO POWER-LINE.

&&

EVENT NUMBER RAH1401450

CBL
Local storm report, Jun 9, 11:32 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1132 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     2 SE ASHEBORO           35.69N  79.79W
06/09/2014                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE WAS BLOWN DOWN.

&&

EVENT NUMBER RAH1401451

CBL
Local storm report, Jun 9, 11:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1136 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     5 W ULAH                35.65N  79.93W
06/09/2014                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE BLOWN DOWN NEAR THE INTERSECTION OF HIGHWAY 49
            AND TOT HILL FARM ROAD.

&&

EVENT NUMBER RAH1401452

CBL
Special weather statement, Jun 9, 11:37 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1137 PM EDT MON JUN 9 2014

NCZ028-042-043-077-078-088-089-100445-
HARNETT-WAYNE-WILSON-SAMPSON-CUMBERLAND-EDGECOMBE-JOHNSTON-
1137 PM EDT MON JUN 9 2014

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PORTIONS OF
SOUTHEASTERN HARNETT...WAYNE...WILSON...NORTHERN SAMPSON...
NORTHEASTERN CUMBERLAND...SOUTHERN EDGECOMBE AND JOHNSTON COUNTIES
UNTIL 1245 AM EDT...

AT 1136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES
NORTHEAST OF CLAYTON TO NEAR GODWIN...AND MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE... WADE...GOLDSBORO...SMITHFIELD...MOUNT
OLIVE...WILSON... CLAYTON...DUNN...BENSON...ELM CITY AND FREMONT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
45 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.

&&

LAT...LON 3582 7745 3557 7782 3543 7783 3537 7780
      3517 7784 3519 7816 3503 7816 3509 7889
      3567 7852 3581 7828 3581 7825 3577 7825
      3573 7820 3586 7783
TIME...MOT...LOC 0336Z 275DEG 23KT 3572 7840 3521 7863

77
Local storm report, Jun 9, 11:39 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1139 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     4 NNW FRANKLINVILLE     35.80N  79.72W
06/09/2014                   RANDOLPH           NC   911 CALL CENTER

            ONE TREE DOWN ON OLD LIBERTY ROAD.

&&

EVENT NUMBER RAH1401453

CBL
Local storm report, Jun 9, 11:41 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1141 PM EDT MON JUN 09 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     TSTM WND DMG     3 E RANDLEMAN           35.82N  79.75W
06/09/2014                   RANDOLPH           NC   911 CALL CENTER

            TWO TREES DOWN IN THE AREA ON BETHANY CHURCH ROAD AND
            TOM BROWN ROAD.

&&

EVENT NUMBER RAH1401454

CBL

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 8:22 PM EDTSevere Thunderstorm WarningRAHRandolph53 min
Jun 9, 8:30 PM EDTSpecial Weather StatementRAHDavidson45 min
Jun 9, 8:50 PM EDTAreal Flood AdvisoryRAHDavidson, Randolph3 hr
Jun 9, 8:59 PM EDTSevere Thunderstorm WarningRAHAlamance, Chatham, Randolph46 min
Jun 9, 9:13 PM EDTSevere Thunderstorm WarningRAHMontgomery, Randolph47 min
Jun 9, 9:35 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Randolph40 min
Jun 9, 9:44 PM EDTSpecial Weather StatementRAHMontgomery, Stanly31 min
Jun 9, 10:23 PM EDTSpecial Weather StatementRAHHarnett, Lee, Montgomery, Moore52 min
Jun 9, 10:28 PM EDTSpecial Weather StatementRAHFranklin47 min
Jun 9, 10:54 PM EDTSpecial Weather StatementRAHWake51 min
Jun 9, 10:59 PM EDTSpecial Weather StatementRAHJohnston61 min
Jun 9, 11:20 PM EDTSpecial Weather StatementRAHHalifax, Nash70 min
Jun 9, 11:37 PM EDTSpecial Weather StatementRAHJohnston, Wayne, Wilson68 min
Jun 10, 12:28 AM EDTSpecial Weather StatementRAHEdgecombe, Wayne, Wilson77 min
Jun 10, 12:41 AM EDTSpecial Weather StatementRAHSampson64 min
Jun 10, 7:09 PM EDTSpecial Weather StatementRAHDavidson51 min
Jun 10, 7:21 PM EDTSpecial Weather StatementRAHStanly54 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.